What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 8:16 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 4, 8:16 PM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
916 PM EDT Wed Aug 4 2021
.UPDATE...
Showers with potential embedded thunderstorms will continue to
move through the region this evening, with the most likely areas
for developments occuring near and north of the I-10 corridor,
along the frontal boundary. Convection should become more
isolated overnight before building in on Thursday morning from out
of the gulf to the southwest initially impacting areas to the west
of the I-75 corridor. Overnight low temperatures will reach down
into the lower 70s.
&&
.PREV DISCUSSION [805 PM EDT]...
.NEAR TERM [Through Tonight]...
An west-to-east oriented frontal zone has slowed and settled
across north-central Florida this afternoon. On the northern side
of the frontal zone a stable, drier airmass is in place and will
limit convection generally north of the I-10 corridor through
tonight. Diurnal instability along and south of the frontal zone
will continue scattered to numerous showers and embedded
thunderstorm until 9-11 PM this evening. Expect activity to be
minimal or nil by midnight. There will be increasing chances for
nocturnal showers and storms as the frontal zone begins to lift
northward as a warm front during the early morning hours on
Thursday. Based on the latest satellite and radar trends,
convective activity has struggled thus far this afternoon. That
said, the threat of flooding rain has lessened, but isolated heavy
rainfall remains possible especially with more intense
convection. Based on the current trends, opted to cancel the Flood
Watch that covered inland portions of northeast Florida. There
will be an additional threat of gusty winds with localized heavy
rainfall through the evening
Fog potential tonight will be low again but patchy fog cannot be
ruled out again across portions of Suwannee River valley.
Temperatures tonight will be in the lower 70s tonight across
northeast Florida while slightly cooler lows across southeast
Georgia to near 70 possible touching the upper 60s.
.SHORT TERM [Thursday Through Friday Night]...
Aforementioned frontal zone will slowly lift northward into
southeast Georgia through the afternoon Thursday while becoming a
bit more diffuse in the process. A tandem setup of a weak surface
low pushing northward into the Florida panhandle to our west and
a surface ridge axis across southern Florida will enhance south-
southwesterly flow Thursday evening and through Friday. This
enhanced flow should accelerate what is left of the frontal boundary
north of the area by Friday afternoon. Southwesterly flow will
continue to favor a more progressive Gulf sea breeze and better
chances for thunderstorms across the Suwannee River valley.
Expect thunderstorm coverage to increase across northeast Florida
and into southern portions of southeast Georgia Thursday as the
warm front lifts northward. With modest diurnal instability and an
anomalously robust PWAT axis of 2.3-2.5 inches over the area, the
potential for heavy rainfall will be possible. Thanks to a
relatively quiet day in regards to rainfall across the area on
Wednesday, flood threat will be limited on Thursday but it cannot
be ruled out for localized low lying and urban areas.
Influence of upper trough and considerable cloudiness will keep
temperatures 4-7 degrees below normal on Thursday. Temps will
begin to trend hotter, toward the low 90s, across north-central
Florida by Friday. This will bring heat index readings back into
the triple digits.
.LONG TERM [Saturday Through Wednesday]...
An upstream shortwave aloft will drift into the Southeast this
weekend before Atlantic ridging retrogrades toward the First Coast
next week. Enhanced forcing from the shortwave will increase
thunderstorm coverage on Saturday, especially across southeast
Georgia. More typical, seabreeze-driven, thunderstorm activity is
expected next weak with ridging and weak flow in place.
Temperatures will trend hotter by early next week, with highs
reaching 2-4 degrees above normal (mid 90s) by Monday.
.AVIATION...
[Through 00Z Friday]
Showers with embedded thunderstorms will continue to move through
the region this evening, primarily impacting sites in Duval County
and along the coast. Scattered convection will carry overnight and
build on Thursday, affecting all TAF sites. Winds will be light
and variable overnight and build to about 5-10 knots on Thursday
with lowering ceilings developing throughout the forecast period.
.MARINE...
There is a weak front that is slanted southwest to northeast
across the northeast FL coastal waters. Northerly winds will
persist north of this front with westerly/offshore wind to the
south. Winds are expected around 8-12 knots from either direction.
Numerous showers and embedded thunderstorms are expected across
northeast FL waters until around midnight. Front will lift
northward Thursday as high pressure over the Atlantic builds east
of the local waters. Southerly winds are expected Thursday
afternoon in response to lifting front and encroaching high
pressure. Southerly winds and daily thunderstorm chances will hold
through the weekend with building high pressure to the east.
Rip Currents: Low Risk continues in the offshore flow with surf
still in the 1-2 ft range through Thursday.
.HYDROLOGY...
Minor Flooding already ongoing along the St Mary's and Santa Fe
River Basins are expected to rise further through the end of the
week. Additional rivers across northeast Florida will likely rise
toward or into Minor Flood by early next week due to daily rounds
of heavy rain through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 85 71 85 71 / 20 60 50 80 20
SSI 75 85 76 88 77 / 30 70 40 70 30
JAX 73 85 73 89 74 / 50 80 40 70 20
SGJ 73 86 74 90 74 / 80 70 30 60 20
GNV 73 84 73 88 73 / 80 80 40 60 10
OCF 74 85 73 90 74 / 80 70 30 60 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 4, 6:11 PM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 PM EDT Wed Aug 4 2021
FLZ023-024-GAZ364-050000-
Baker FL-Inland Nassau FL-Western Charlton GA-
711 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...
NORTHWESTERN BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 800 PM
EDT...
* At 710 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Callahan, moving north at 10
mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Callahan, Taylor, Ratliff, St. George and Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3054 8174 3054 8176 3051 8178 3051 8179
3044 8186 3042 8245 3058 8246 3057 8222
3065 8219 3063 8172
TIME...MOT...LOC 2310Z 178DEG 8KT 3056 8185
NELSONSpecial weather statement, Aug 4, 6:40 PM EST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
740 PM EDT Wed Aug 4 2021
FLZ023-030-031-232-425-050030-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL-
740 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...SOUTHERN
BAKER...NORTHEASTERN UNION...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 830 PM EDT...
* At 740 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Middleburg, moving north at 10
mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Raiford, Middleburg, Macclenny, Glen St. Mary, Cecil Field,
Maxville, Olustee, Sanderson, Oakleaf Plantation and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3009 8247 3010 8247 3010 8246 3011 8245
3012 8245 3013 8246 3029 8246 3027 8185
2999 8180
TIME...MOT...LOC 2340Z 182DEG 10KT 3004 8194
NELSONLocal storm report, Aug 4, 6:55 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
755 PM EDT WED AUG 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 3 NW CITRA 30.41N 81.83W
08/04/2021 M2.77 INCH Duval FL COCORAHS
COCORAHS REPORT OF 2.77 INCHES OF RAINFALL IN
NORTHWESTERN DUVAL COUNTY, WITH NEARLY 2 INCHES FALLING
DURING THE 6 PM HOUR.
&&
NELSONSpecial weather statement, Aug 4, 7:11 PM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
811 PM EDT Wed Aug 4 2021
FLZ023-GAZ163-350-364-050115-
Baker FL-Clinch GA-Western Charlton GA-Southern Ware GA-
811 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...SOUTHEASTERN
WARE...SOUTHEASTERN CLINCH AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL
915 PM EDT...
* At 811 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Taylor, or 21 miles south of
Stephen Foster State Park, moving northwest at 5 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Taylor and Moniac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3082 8218 3082 8217 3054 8212 3040 8231
3048 8246 3058 8246 3059 8258 3065 8258
TIME...MOT...LOC 0011Z 147DEG 6KT 3053 8224
NELSONSpecial weather statement, Aug 4, 8:28 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
928 PM EDT Wed Aug 4 2021
FLZ023-024-225-425-050215-
Baker FL-Western Duval FL-Inland Nassau FL-Trout River FL-
928 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
SOUTHEASTERN BAKER AND NORTHWESTERN DUVAL COUNTIES UNTIL 1015 PM
EDT...
* At 927 PM EDT, National Weather Service meteorologists were
tracking a heavy downpours near Maxville, or 17 miles north of
Middleburg, moving northeast at 20 mph.
* Minor flooding due to heavy rainfall is possible with this shower.
* Locations impacted include...
Macclenny, Maxville, Cisco Gardens, Bryceville, Baldwin and
Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these showers, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report flooding, contact your nearest law enforcement agency. You
can also share your report with NWS Jacksonville on Facebook and
Twitter.
&&
LAT...LON 3019 8200 3019 8205 3014 8205 3014 8217
3036 8208 3036 8206 3037 8204 3044 8204
3047 8202 3053 8200 3045 8171
TIME...MOT...LOC 0127Z 208DEG 18KT 3030 8199
NELSONSpecial weather statement, Aug 4, 9:14 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1014 PM EDT Wed Aug 4 2021
FLZ023-024-030-031-225-232-425-050345-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL-
Trout River FL-Bradford FL-
1014 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHEASTERN UNION...
NORTHWESTERN CLAY AND NORTHWESTERN DUVAL COUNTIES UNTIL 1145 PM
EDT...
* At 1013 PM EDT, National Weather Service meteorologists were
tracking a heavy showers near centered near Maxville, or 12 miles
northwest of Middleburg, moving northeast at 5 mph.
* Minor flooding due to heavy rainfall is possible with these
showers.
* Locations impacted include...
Raiford, Maxville, Bryceville, Baldwin, Lawtey, Ellerbee, Johnstown
and Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3002 8207 3003 8229 3051 8193 3047 8177
TIME...MOT...LOC 0213Z 236DEG 6KT 3018 8206
ZIBURA